How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask wieyedoc Your Own Question
wieyedoc
wieyedoc, Board Certified MD
Category: Medical
Satisfied Customers: 11272
Experience:  Over two decades of clinical practice. Completed a medical internship in New York City
48069651
Type Your Medical Question Here...
wieyedoc is online now

I recently(approximately 4 weeks ago) had a small amount of

Resolved Question:

I recently(approximately 4 weeks ago) had a small amount of dermal filler into the lines between my nose and mouth. Everything appeared to be okay. However, 2 weeks later I started to get swelling in my cheek area below my eye, which then became worse and spread across to my other eye ( so much so, that it looked like both eyes were the problem.
I visited the optician, who confirmed all was well with my eyes, then I saw my doctor who was baffled about the swelling and eventually sent me to hospital today, where I was prescribed steroids, and given the first dose by cannula. They too are were at a loss with the cause of swelling which is very hard. Since being home, the swelling ha snot improved very much at all, and all I can think is that the dermal filler may of caused this, but after 4 weeks of the initial injection wondered if this could be the case?
Submitted: 9 months ago.
Category: Medical
Expert:  wieyedoc replied 9 months ago.

Hi. My name is***** have over two decades of experience, and I'm online and available to help you today.

We can also chat by hone and skype.

Expert:  wieyedoc replied 9 months ago.

can you upload some pictures?

Have you had any imaging studies done of the area (MRI or CT Scan)?

Do you know what the dermal filling was made of?

Was the dermal filling placed by a licensed MD?

Any pain or other symptoms?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 9 months ago.
will upload pictures.
No imaging done
Dermal filler was juvaderm.
Filler was administered by a nurse.
No other symptoms. No pain.
No other medication.
I will take a couple of pics with my phone now and upload them.
Thank you
Expert:  wieyedoc replied 9 months ago.

Ok. I will standby....

Customer: replied 9 months ago.
Thanks, ***** ***** four I have just taken, hope this helps.
Expert:  wieyedoc replied 9 months ago.

Got 'em.

I see exactly what you are talking about.....

Expert:  wieyedoc replied 9 months ago.

While reactions to Juvaderm are rare, they do happen....even delayed issues like you are experiencing.

So. What do I think your options are at this point?

1. Since things have not gotten worse since your IV dose of steroids and starting the oral therapy, that is a good thing..... At this point I would continue with the oral steroids as prescribed and put cold packs on the area as you are able.

2. If things don't get better in a week or so, or should you suddenly get more swelling or new symptoms, you may have to have the juvaderm surgically removed :(

Does this make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS

Customer: replied 9 months ago.
Thank you for your reply. I was just confused because the swelling is not in the area of the injection, but I expect it's possible it has moved, or that the swelling could be some thing else entirely?
Expert:  wieyedoc replied 9 months ago.

That is entirely possible.....

It might end up that the steroids work and we never do figure out what caused this....but, hey. As long as you are better we can chalk that up as a win ;)

I hope you feel better soon.

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

wieyedoc and other Medical Specialists are ready to help you
Customer: replied 9 months ago.
Thank you, ***** ***** How would you like your tip paid? Goodnight

Related Medical Questions